Hi everyone. 4 years ago, a week before the start of my senior year in high school, I had gone to a family friend's house with my family. I played soccer with some of my other friends that I was hanging out with, and everything seemed to be fine. The next day, or perhaps 2 days later, I woke up with around 20-25, pus-filled blisters on each leg, from the knees to my toes; the majority on my shins and calves. The size of each ranged from 1/2 to 1 inch each. Naturally, I was a bit freaked out and very worried. I know it's usually a bad idea to do so, but I tried poking the blisters with a needle, but within a few minutes of the pus coming out, the blisters rehealed and filled with pus again. I went to my general physician as soon as possible, and, when poking the blisters with a needle failed, he ended up just cutting the blisters off completely with a pair of scissors (very painful). Needless to say, coming to school in 80 degree weather with shorts and legs bandaged up like a mummy for the first 2 months of my senior year was decently awkward. My doctor thought it may have been erythema multiforme, and suggested that I see an allergist. However, my allergist said that there was a possibility that it was erythema multiforme, but she wasn't sure because she had neither seen nor heard of a reaction like mine and said it may be some unknown allergic reaction. I don't know too much about erythema multiforme, but from the pictures I've seen on the internet, I'm quite convinced that what I had was completely different. Has anybody ever had anything like this before? What could it be? Any help at all will be much appreciated!
Erythema nodosum is another important possibility.It results in reddish, painful, tender lumps most commonly located in the front of the legs below the knees.The other possibility is of pyoderma gangrenosum. Pyoderma gangrenosum is a disease that causes tissue to become necrotic, causing deep ulcers that usually occur on the legs. When they occur, they can lead to chronic wounds.It’s etiiopathogenesis is postulated to be due to immune system dysfunction.recurrence even after treatment has been reported in some cases and its main treatment involves steroids(topical,injections,dressings), anti-inflammatory antibiotics and immunosuppressive drugs.
I would suggest you to discuss these two possibilities with your dermatologist.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.Warm regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.